Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 217, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 3, 2007, 11:56 PM EDT for Lycoming County, Pennsylvania. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 11:56 PM EDT (03:56 UTC)
- Expired
- Aug 4, 2007, 12:45 AM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lycoming County, PA
The radar
The State College radar (KCCX), 108 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:02 AM EDT | HAIL 0.88 | Muncy, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 040356
SVRCTP
PAC081-040445-
/O.NEW.KCTP.SV.W.0217.070804T0356Z-070804T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1156 PM EDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 1245 AM EDT
* AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTOURSVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTGOMERY AROUND 1205 AM EDT...
MUNCY AND HUGHESVILLE AROUND 1215 AM EDT...
LAIRDSVILLE AROUND 1230 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-180 BETWEEN MILE MARKERS 10 AND 29.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4117 7660 4116 7666 4118 7673 4118 7684
4116 7691 4122 7705 4136 7696 4138 7693
4123 7652
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:00 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 3, 10:00 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1000 PM EDT FRI AUG 3 2007 .SYNOPSIS... ISOLATED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL SPARSELY MEANDER ACROSS CENTRAL AND SOUTH CENTRAL PA OVERNIGHT AS THE SURFACE COLD FRONT SLOWLY DROPS SOUTHWARD. THIS FRONTAL SYSTEM WILL BECOME NEARLY STATIONARY JUST SOUTH OF THE COMMONWEALTH OVER THE WEEKEND...THEN RETURN NORTHWARD THROUGH THE STATE ON MONDAY AS A WARM FRONT. THIS FRONT WILL WAVER IN THE VICINITY OF PENNSYLVANIA THROUGH LATE NEXT WEEK...WHICH MAY RESULT IN PERIODS OF UNSETTLED WEATHER. && .NEAR TERM /UNTIL 5 AM SATURDAY MORNING/... SFC COLD FRONT HAS SAGGED AS FAR SOUTHEASTWARD AS KDUJ IN THE PAST HOUR WITH ISOLATED SHOWERS STILL POPPING UP ALONG IT FROM TIME TO TIME (CURRENTLY OVER CLINTON COUNTY). FARTHER SOUTHEAST...THE LAST OF THIS AFTERNOON AND EVENINGS SIGNIFICANT CONVECTION IS DYING ALONG THE MARYLAND BORDER. SEVERAL WIND DAMAGE REPORTS WERE RECEIVED ALONG WITH HEAVY RAIN...ALTHOUGH FOR THE MOST PART THE STORMS HAD LITTLE ORGANIZATION AS THE BEST SHEAR REMAINED FAR TO OUR NORTH THIS EVENING. WILL KEEP SLIGHT CHANCES IN AS THE FRONTAL BOUNDARY DROPS SOUTHWARD THROUGH THE WARM AND MOIST BOUNDARY LAYER OVERNIGHT. SATURDAY PROMISES LOWER HUMIDITIES AND CONTD WARMTH. && .SHORT TERM /5 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... SCT CONVECTION LIKELY TO LAST FOR A TIME TONIGHT ACROSS SERN PA AS COLD FRONT SAGS THRU THE AREA. HAVE DECREASED POPS FROM NW-SE WITH NO MENTION OF PCPN AFT 06Z. SFC HIGH PRESSURE BUILDS IN FOR SAT WITH IMPROVEMENT EXPECTED FROM NW-SE. STILL QUITE WARM...BUT DEWPOINTS WILL DROP OFF A BIT MAKING FOR SLIGHTLY MORE COMFORTABLE CONDITIONS. BLW NORMAL PWATS AND HIGH PRESSURE OVERHEAD WILL SUPPORT A RATHER COOL AND REFRESHING NIGHT SATURDAY INTO SUNDAY MORNING. FOCUS THEN SHIFTS TO POTENTIAL MCS ACTIVITY SUNDAY AS MID-LVL ENERGY RIPPLES EWD ALONG Q-STNRY BNDRY. HAVE MAINTAINED CHC POPS GIVEN THE LOW PREDICTABILITY OF SHORT WAVE DETAILS. && .LONG TERM /MONDAY THROUGH FRIDAY/... HOT/HUMID PATTERN WILL CONTINUE IN THE LONG TERM. MODELS/ENSEMBLES STILL INDICATE NEARLY ZONAL FLOW FROM THE UPPER PLAINS EWD INTO THE NORTHEAST WITH BROAD SUBTROPICAL RIDGING OVER THE SOUTHEAST. GIVEN THIS FLOW REGIME...STORM TRACK WILL BE PRIMARILY ALONG THE SRN EDGE OF THE WESTERLIES OR ALONG MSTR AXIS /ABOVE NORMAL PWAT/ FROM THE NCENT PLAINS EWD INTO SRN NEW ENGLAND/MID-ATLANTIC. STILL HIGH UNCERTAINTY AS TO EXACTLY WHERE THE BNDRY WILL SET UP...SO LOW CHC POPS THRU THE PD STILL LOOK GOOD. DEPENDING UPON LOCATION OF FRONTAL ACTIVITY..SEVERAL PDS OF UNSETTLED WEATHER ARE POSSIBLE. OVERALL...ONLY MADE MINOR TWEAKS TO THE DY4-7 FCAST. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... LEFT OUT MENTION OF COVECTION FOR THE EARLY PERIODS AS ALMOST ALL OF THE ACTIVITY IS EXITING THE CWA AT PRESS TIME. THE SURFACE COLD FRONT IS MOVING SOUTH OF LAKE ERIE AT THIS TIME SO DO NOT EXPECT THE HAZE TO CLEAR UNTIL THE FRONT PASSES THE ENTIRE AREA SATURDAY MORNING. A BRIEF PERIOD OF DRY WEATHER OR SATURDAY AS THE FRONT SLOWS TO A CRAWL JUST TO OUR SOUTH. WINDS WILL GENERALLY BE LESS THAN 10 KTS OVER ALL AREAS. THE FRONT WILL RETREAT BACK TO THE NORTH ON SUNDAY WITH SHOWERS AND MVFR CONDITIONS POSSIBLE. UNSETTLED WEATHER WILL CONTINUE THROUGH MID WEEK...WITH SCATTERED AFTERNOON AND EVENING CONVECTION. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/STEINBUGL NEAR TERM...DEVOIR SHORT TERM...STEINBUGL/TYBURSKI LONG TERM...FITZGERALD/STEINBUGL AVIATION...BUDD
Hazardous weather outlook, Aug 3, 1:03 PM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 103 PM EDT FRI AUG 3 2007 PAZ004-017>019-024>028-033>036-049>053-056>059-063>066-041715- WARREN-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 103 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT MAY BE NEEDED THIS AFTERNOON AND TONIGHT. PAZ005-006-010>012-037-041-042-045-046-041715- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 103 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. STEINBUGL
In the hours before
Special weather statement, Aug 3, 6:31 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 631 PM EDT FRI AUG 3 2007 PAZ066-032300- LANCASTER- 631 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER COUNTY... AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MOUNT JOY...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR MOUNT JOY AROUND 640 PM...COLUMBIA AROUND 650 PM AND MOUNTVILLE AROUND 700 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...ROUTE 30...ROUTE 222. FORECASTER: TYBURSKI
Local storm report, Aug 3, 6:46 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NNE MANSFIELD 41.94N 77.00W
08/03/2007 TIOGA PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN ALONG ROUTE 328 IN JACKSON
TOWNSHIP.
0454 PM TSTM WND DMG MUNCY 41.20N 76.79W
08/03/2007 LYCOMING PA EMERGENCY MNGR
TREES AND WIRES DOWN IN MUNCY AND MUNCY CREEK.
0500 PM TSTM WND DMG NEW OXFORD 39.86N 77.06W
08/03/2007 ADAMS PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN.
0503 PM TSTM WND DMG HANOVER 39.81N 76.98W
08/03/2007 YORK PA TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT TOWN.
0505 PM TSTM WND DMG HANOVER 39.81N 76.98W
08/03/2007 YORK PA LAW ENFORCEMENT
LARGE TREE DOWN. ROOF DAMAGED.
0520 PM TSTM WND DMG HANOVER 39.81N 76.98W
08/03/2007 YORK PA NWS EMPLOYEE
MEASURED WIND GUST TO 62 MPH AT CLEARFIELD ELEMENTARY
SCHOOL.
0525 PM TSTM WND DMG MCSHERRYSTOWN 39.80N 77.02W
08/03/2007 ADAMS PA PUBLIC
TREES DOWN ON ROUTE 116.
&&
GADSpecial weather statement, Aug 3, 8:40 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 840 PM EDT FRI AUG 3 2007 PAZ036-040145- FRANKLIN- 840 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN COUNTY... AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF CHAMBERSBURG...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF EAST CENTRAL FRANKLIN COUNTY. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 16 AND 23. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING WILL ACCOMPANY THIS STORM. A WIND GUST TO 40 MPH IS ALSO POSSIBLE. FORECASTER: DEVOIR
Local storm report, Aug 3, 9:04 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
904 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 10 NNE MANSFIELD 41.94N 77.00W
08/03/2007 TIOGA PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN ALONG ROUTE 328 IN JACKSON
TOWNSHIP.
0450 PM TSTM WND DMG MUNCY 41.20N 76.79W
08/03/2007 LYCOMING PA TRAINED SPOTTER
TREES DOWN IN CLINTON TOWNSHIP ON ROUTE 405 BETWEEN MUNCY
AND MONTGOMERY.
0454 PM TSTM WND DMG MUNCY 41.20N 76.79W
08/03/2007 LYCOMING PA EMERGENCY MNGR
TREES AND WIRES DOWN IN MUNCY AND MUNCY CREEK.
0500 PM TSTM WND DMG NEW OXFORD 39.86N 77.06W
08/03/2007 ADAMS PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN.
0503 PM TSTM WND DMG HANOVER 39.81N 76.98W
08/03/2007 YORK PA TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT TOWN.
0505 PM TSTM WND DMG HANOVER 39.81N 76.98W
08/03/2007 YORK PA LAW ENFORCEMENT
LARGE TREE DOWN. ROOF DAMAGED.
0520 PM TSTM WND DMG HANOVER 39.81N 76.98W
08/03/2007 YORK PA NWS EMPLOYEE
MEASURED WIND GUST TO 62 MPH AT CLEARFIELD ELEMENTARY
SCHOOL.
0525 PM TSTM WND DMG MCSHERRYSTOWN 39.80N 77.02W
08/03/2007 ADAMS PA PUBLIC
TREES DOWN ON ROUTE 116.
&&
MACHSpecial weather statement, Aug 3, 11:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1132 PM EDT FRI AUG 3 2007 PAZ041-046-040400- NORTHERN LYCOMING-SOUTHERN LYCOMING- 1132 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN LYCOMING COUNTY... AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF WILLIAMSPORT...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR COGAN STATION AROUND 1145 PM...WILLIAMSPORT AROUND 1155 PM AND LOYALSOCKVILLE AROUND MIDNIGHT. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 15 AND 29. FORECASTER: KF
Special weather statement, Aug 3, 11:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 PM EDT FRI AUG 3 2007 PAZ041-046-040415- NORTHERN LYCOMING-SOUTHERN LYCOMING- 1148 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LYCOMING COUNTY... AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF MONTOURSVILLE...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BARBOURS AROUND MIDNIGHT...MUNCY AROUND 1210 AM AND PICTURE ROCKS AROUND 1215 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 12 AND 25. FORECASTER: KF
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.